Georgia, 2008Damaging Wind in Georgia, August 7, 2008
August 7, 2008 · NWS CAE · 1 event in 1 county or zone
Scattered thunderstorms produced some wind damage and hail in the CSRA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced some wind damage and hail in the CSRA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 7, 5:07 PM EST, 8 minutes earlier.
Area forecast discussion, Aug 7, 5:07 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
607 PM EDT THU AUG 7 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO THE FORECAST AREA TONIGHT.
THE WEAKENING FRONT WILL LINGER NEAR THE REGION THROUGH FRIDAY AND
SHIFT JUST SOUTH OF THE AREA SATURDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS ACROSS THE AREA HAVE LOWERED
TEMPERATURES INTO THE 70S AND LOWER 80S AND AS A RESULT HAVE
LOWERED APPARENT TEMPERATURES INTO THE 80S. IT LOOKS LIKE APPARENT
TEMPERATURES WILL REMAIN IN THE 80S. SO CAE WILL ISSUE A QUICK
UPDATE TO CANCEL THE HEAT ADVY.
OTHERWISE...THERE ARE NO OTHER CHANGES TO THE WEATHER DISCUSSION.
THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER THREAT LATE THIS
AFTERNOON AND TONIGHT. EXPECT NUMEROUS THUNDERSTORMS WILL DEVELOP
ASSOCIATED WITH CONVERGENCE ALONG THE SURFACE TROUGH IN THE AREA
AND APPROACHING COLD FRONT. STRONG HEATING PLUS THE APPROACH OF A
LEAD H5 SHORTWAVE TROUGH WILL HELP CAUSE MODERATE TO STRONG
INSTABILITY LATE THIS AFTERNOON AND EVENING. THIS INSTABILITY PLUS
VERY HEAVY RAIN AIDING DOWNDRAFTS SUPPORTS POSSIBLE SEVERE WIND
GUSTS WITH SOME OF THE THUNDERSTORMS. THE SEVERE THREAT APPEARS TO
BE AREAWIDE BECAUSE OF STRONGER SHEAR ASSOCIATED WITH THE MID-
LEVEL WIND MAXIMUM IN THE NORTH AND STRONGER INSTABILITY IN THE
SOUTH.
THE BEST CHANCE APPEARS TO BE THIS EVENING ASSOCIATED WITH THE
LEAD SHORTWAVE TROUGH AND FAVORABLE DIURNAL TIMING...BUT ANOTHER
SHORTWAVE TROUGH LATE AND CONTINUED CONVERGENCE ASSOCIATED WITH
THE FRONT MAY CAUSE ADDITIONAL THUNDERSTORMS LATE. POSSIBLE
TRAINING AND HIGH PRECIPITABLE WATER COULD CAUSE LOCALIZED
FLOODING. FLASH FLOOD GUIDANCE IS HIGH SO DID NOT ISSUE A FLOOD
WATCH. MOS POPS APPEAR TOO LOW TONIGHT BASED ON THE SURFACE
FEATURE AND UPPER-LEVEL TROUGH.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
THE MODELS SHOW DRYING BEHIND THE MID-LEVEL SHORTWAVE TROUGH FOR
FRIDAY. HOWEVER...LINGERING SURFACE TROUGHING SUPPORTS KEEPING A
SMALL THUNDERSTORM CHANCE. LEANED TOWARD THE HIGHER MET MOS POPS.
THE NAM AND GFS SHOW THE TROUGH SHIFTING FARTHER SOUTH FOR SATURDAY
WITH CONTINUED LIMITED MOISTURE. THE THUNDERSTORM CHANCE APPEARS
VERY LOW. USED THE MET MOS FOR THE TEMPERATURE FORECAST BECAUSE IT
HAS VERIFIED BEST LATELY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE GFS CONTINUES TO SHOW DEEPER MOISTURE REMAINING EAST AND SOUTH
OF THE FORECAST AREA SUNDAY THROUGH MONDAY...WITH AN INCREASE IN
MOISTURE TUESDAY. USED THE GFS ENSEMBLE MEANS FOR TEMPERATURES AND
POPS.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SCATTERED CUMULUS DEVELOPING...WITH SOME SHRA DEVELOPMENT WEST OF
AGS/DNL CURRENTLY. WILL EXPECT SCT TSRA TO BEGIN DEVELOPING A
LATER THIS AFTERNOON. AT THIS TIME...WILL HANDLE WITH VCTS OR CB
CLOUD GROUP...AND AMEND LATER WHEN CONFIDENCE OF TSRA AFFECTING
TAF SITES WARRANTS. SOME OF THE TSRA COULD REACH SEVERE LIMITS
WITH STRONG WIND GUSTS. SH/TSRA ACTIVITY COULD LINGER WELL INTO
THE EVENING OR OVERNIGHT AS A FRONT MOVES THROUGH THE REGION. WITH
SOME CLOUDINESS EXPECTED OVERNIGHT...WILL NOT FORECAST SIGNIFICANT
FOG AT THIS TIME. DRIER AIR WILL BEGIN ENTERING OUR FORECAST AREA
FRIDAY BEHIND THE FRONT. THE SOUTHERN TIER OF OUR FA MAY STILL
HAVE A CHANCE OF TSRA FRIDAY AFTERNOON...MAINLY AGS/DNL/OGB...BUT
WOULD EXPECT THIS AFTER 18Z.
EXTENDED AVIATION OUTLOOK...DRIER AIR BEHIND THE FRONT IS EXPECTED
TO PRECLUDE ANY SIGNIFICANT CONVECTION SATURDAY AND SUNDAY.
INCREASING MOISTURE MAY ALLOW FOR DIURNAL TSRA MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...
NEAR TERM...07
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 7, 2:24 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
324 PM EDT THU AUG 7 2008
GAZ040-063>065-SCZ015-016-018-020>022-025>030-081930-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-
AIKEN-
324 PM EDT THU AUG 7 2008
...SEVERE THUNDERSTORM WATCH 814 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS OCCURRED.
GAZ077-SCZ031-035>038-041-081930-
BURKE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
324 PM EDT THU AUG 7 2008
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 814 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS OCCURRED.
In the hours before
Local storm report, Aug 7, 2:42 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 3 SE BLACKSTOCK 34.53N 81.12W
08/07/2008 FAIRFIELD SC UTILITY COMPANY
TREES AND POWER LINES DOWN ABOUT 3 MILES SE OF
BLACKSTOCK. TIME ESTIMATED BASED ON RADAR. REPORTED BY
FAIRFIELD ELECTRIC.
&&
DCMLocal storm report, Aug 7, 4:05 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
505 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM NON-TSTM WND DMG 12 SSW IRWIN 34.54N 80.92W
08/07/2008 FAIRFIELD SC LAW ENFORCEMENT
FAIRFIELD COUNTY SHERIFF OFFICE REPORTED TREES DOWN ON SC
HWY 200 IN TOWN OF MITFORD AT 325 PM. HAIL ALSO REPORTED
BUT SIZE UNKNOWN.
&&
TTHLocal storm report, Aug 7, 4:05 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
505 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 12 SSW IRWIN 34.54N 80.92W
08/07/2008 FAIRFIELD SC LAW ENFORCEMENT
FAIRFIELD COUNTY SHERIFF OFFICE REPORTED TREES DOWN ON SC
HWY 200 IN TOWN OF MITFORD AT 325 PM. HAIL ALSO REPORTED
BUT SIZE UNKNOWN.
&&
TTHLocal storm report, Aug 7, 4:07 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
507 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CAMDEN 34.26N 80.61W
08/07/2008 E0.75 INCH KERSHAW SC LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED PENNY SIZE HAIL IN THE TOWN OF
CAMDEN.
0450 PM HAIL LUGOFF 34.23N 80.68W
08/07/2008 E0.75 INCH KERSHAW SC LAW ENFORCEMENT
SHERIFF REPORTS PENNY SIZE HAIL IN LUGOFF.
&&
FPWLocal storm report, Aug 7, 4:18 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
518 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 11 SE CAMDEN 34.16N 80.46W
08/07/2008 E1.25 INCH LEE SC LAW ENFORCEMENT
LEE COUNTY SHERIFFS OFFICE REPORTED LARGE HAIL ON DUNCAN
ROAD.
&&
FPWLocal storm report, Aug 7, 5:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
609 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 12 NNE OAKLAND 34.15N 80.43W
08/07/2008 LEE SC LAW ENFORCEMENT
TREES DOWN ON SPRINGHILL ROAD AND SHRIVERS POND ROAD.
0515 PM TSTM WND DMG 11 NNE OAKLAND 34.13N 80.42W
08/07/2008 LEE SC LAW ENFORCEMENT
TREES REPORTED DOWN ACROSS REMBERT CHURCH ROAD.
0524 PM TSTM WND DMG 7 SW BISHOPVILLE 34.15N 80.32W
08/07/2008 LEE SC LAW ENFORCEMENT
LEE COUNTY SHERIFFS OFFICE REPORTED TREES DOWN ON REDHILL
ROAD.
&&
FPWThunderstorm Wind, Richmond
- When
- August 7, 5:15 PM EST to 5:25 PM EST
- Where
- Richmond County, Blythe to Hephzibah
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.280, -82.200
SKYWARN spotters reported trees down on hwy 88 and the 4900 block of Stoney Mill road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Hail and Damaging Winds in Georgia, August 7, 2008$430,000 · 1.75 in hail · 19 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111784.